Alert archive / Florida / Tornado Warnings in 2008

Tornado Warning 44, NWS Miami, FL

August 19, 2008Collier County, Florida

NWS Miami, FL issued this tornado warning at Aug 19, 2008, 3:35 AM EDT for Collier County, Florida. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 19, 2008, 3:35 AM EDT (07:35 UTC)
Expired
Aug 19, 2008, 4:15 AM EDT
In force
40 min
Issued by
NWS Miami, FL
Area
Storm-based polygon

County Collier County, FL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 18, 10:44 PM EDTTornado WatchSPC9 hr

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 7.6 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2008-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1454 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2008-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 161 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1454 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
807 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
161 m²/s²
0-3 km storm-relative helicity
222 m²/s²
Significant tornado parameter
0.9
Supercell composite
7.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KMFL 190735
TORMFL
FLC021-190815-
/O.NEW.KMFL.TO.W.0044.080819T0735Z-080819T0815Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MIAMI FL
335 AM EDT TUE AUG 19 2008

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHWESTERN COLLIER COUNTY IN SOUTH FLORIDA.

* UNTIL 415 AM EDT

* AT 332 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING TORNADOES ALONG A
  LINE EXTENDING FROM CAPE ROMANO TO EVERGLADES CITY...MOVING
  NORTHWEST AT 21 MPH.


* THE LINE OF STORMS WILL AFFECT...
  CAPE ROMANO...
  EVERGLADES CITY...
  CARNESTOWN...
  MARCO ISLAND AIRPORT...
  BELLE MEADE...
  AND SURROUNDING COMMUNITIES.

IF YOU ARE NEAR THE PATH OF A TORNADO...SEEK SHELTER IN A STURDY
BUILDING ON THE LOWEST FLOOR...AWAY FROM OUTSIDE WALLS AND WINDOWS.
GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM EDT TUESDAY MORNING
FOR SOUTHERN FLORIDA.

LAT...LON 2605 8141 2580 8127 2580 8134 2583 8135
      2587 8147 2589 8148 2584 8151 2587 8152
      2590 8159 2589 8163 2591 8165 2590 8169
      2588 8166 2584 8168 2591 8171 2592 8174
      2598 8174 2608 8180
TIME...MOT...LOC 0733Z 156DEG 18KT 2586 8172 2583 8133

$$

JR

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this tornado warning went out at Aug 19, 12:24 AM EDT, 3 hours 11 minutes earlier.

Area forecast discussion, Aug 19, 12:24 AM EDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1224 AM EDT TUE AUG 19 2008

.AVIATION...TROPICAL STORM FAY NEARING SW FLA COAST WITH SPIRAL
RAIN BANDS ROTATING THRU FLA STRAITS/BAY AND THRU ATLC COASTAL
WATERS. ALL TERMINALS WILL HAVE INTERMITTANT IFR CIG/VSBY IN HVY RA
WITH WINDS GUSTS EXCEEDING 25 KT GENERALLY BUT AT KAPF COULD SEE
GUSTS EXCEED 60 KT. TAFS WILL BE AMENDED AS NEEDED.

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH THROUGH THIS EVENING FOR FLZ063-FLZ066-FLZ067-FLZ068-
     FLZ069-FLZ070-FLZ071-FLZ072-FLZ073-FLZ074-FLZ075-FLZ168-
     FLZ172-FLZ173-FLZ174.

     TROPICAL STORM WIND WARNING UNTIL 8 AM EDT WEDNESDAY FOR FLZ063-
     FLZ066-FLZ067-FLZ068-FLZ070-FLZ071-FLZ072-FLZ073-FLZ074.

     HURRICANE WARNING FOR FLZ069-FLZ075.

     TROPICAL STORM WARNING FOR FLZ168-FLZ172-FLZ173-FLZ174.

AM...TROPICAL STORM WARNING FOR AMZ610-AMZ630-AMZ650-AMZ651-AMZ670-
     AMZ671.

GM...HURRICANE WARNING FOR GMZ656-GMZ657-GMZ676.

&&

SHORT TERM/AVIATION...15/JR
Hazardous weather outlook, Aug 19, 1:00 AM EDT, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
100 AM EDT TUE AUG 19 2008

FLZ063-066>075-168-172>174-191200-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
100 AM EDT TUE AUG 19 2008

...HURRICANE WARNING SOUTHWEST GULF COAST AND ADJACENT WATERS...
...TROPICAL STORM WARNING SOUTH MIAMI-DADE, ATLANTIC COAST AND WATERS...
...TROPICAL STORM WIND WARNING REMAINDER OF MAINLAND SOUTH FLORIDA...
...FLOOD WATCH IN EFFECT ENTIRE MAINLAND...
...TORNADO WATCH IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

SEE THE HURRICANE LOCAL STATEMENT ISSUED BY THE MIAMI NATIONAL
WEATHER SERVICE IN MIAMI TO GET DETAILS ABOUT THE WEATHER EFFECTS
ON SOUTH FLORIDA FROM THIS TROPICAL STORM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

TROPICAL STORM FAY WILL STILL AFFECT SOUTH FLORIDA TUESDAY. PLEASE
REFER TO THE LATEST HURRICANE LOCAL STATEMENT ISSUED BY THE
NATIONAL WEATHER SERVICE IN MIAMI.

SCATTERED THUNDERSTORMS CAN BE EXPECTED EACH AFTERNOON FROM
WEDNESDAY THROUGH SUNDAY. LIGHTNING STRIKES AND GUSTY WINDS WILL
BE THE PRIMARY RISKS FROM THE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TODAY THROUGH TUESDAY AS
TROPICAL STORM FAY AFFECTS SOUTH FLORIDA.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Aug 19, 1:45 AM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
145 AM EDT TUE AUG 19 2008

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-
676-190730-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM
20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
INCLUDING THE CITIES OF...PALMDALE...MOORE HAVEN...CLEWISTON...
LA BELLE...BIG CYPRESS SEMINOLE RESERVATION...PAHOKEE...
SOUTH BAY...BELLE GLADE...WELLINGTON...LION COUNTRY SAFARI...
SOUTH COUNTY REGIONAL PARK...PALM SPRINGS...FLORIDA GARDENS...
ABERDEEN...BOCA WEST...NAPLES...IMMOKALEE...
MICCOSUKEE INDIAN RESERVATION...MARKHAM PARK...COCONUT CREEK...
CORAL SPRINGS...TAMARAC...SUNRISE...PLANTATION...DAVIE...
COOPER CITY...HOLLYWOOD...PEMBROKE PINES...MIRAMAR...HOMESTEAD...
FLORIDA CITY...REDLAND...MICCOSUKEE RESORT...KENDALE LAKES...
WEST KENDALL...COUNTRY WALK...SHARK VALLEY...MIAMI...
MIAMI GARDENS...MIAMI LAKES...HIALEAH...DORAL...SOUTH MIAMI...
KENDALL...CUTLER RIDGE...FLAMINGO...JUPITER...WEST PALM BEACH...
BOCA RATON...POMPANO BEACH...FORT LAUDERDALE...
FORT LAUDERDALE BEACH...HOLLYWOOD BEACH...AVENTURA...
MIAMI BEACH...MIAMI SHORES...DOWNTOWN MIAMI...CUTLER BAY...
HOMESTEAD BAYFRONT PARK...EVERGLADES NATIONAL PARK
1123 PM EDT MON AUG 18 2008

...TROPICAL STORM FAY RAIN BANDS WILL MOVE ACROSS SOUTH FLORIDA...
...RISK OF TORNADOES NORTH OF ALLIGATOR ALLEY...
...TORRENTIAL DOWNPOURS SOUTH OF ALLIGATOR ALLEY...
...WINDS AND RAINFALL INCREASING RAPIDLY OVER COASTAL COLLIER...

THROUGH 330 AM...RAIN BANDS FROM TROPICAL STORM FAY...LOCATED OVER
THE SOUTHEAST GULF OF MEXICO...WILL CONTINUE TO MOVE FROM SOUTHEAST
TO NORTHWEST OVER AREAS NORTH OF ALLIGATOR ALLEY. THESE RAIN BANDS
WILL BE CAPABLE OF PRODUCING QUICK TORNADOES AND VERY HEAVY SQUALLS.

SOUTH OF ALLIGATOR ALLEY...RAIN BANDS WILL PRODUCE TORRENTIAL
DOWNPOURS WHICH COULD RESULT IN 2 TO 3 INCHES IN A SHORT PERIOD OF
TIME. THIS MAY LEAD TO QUICK FLOODING OF STREETS AND POORLY DRAINED
AREAS.

TROPICAL STORM FAY WILL CONTINUE TO MOVE NORTH AT 9 MPH ACROSS THE
GULF WATERS OFF OF SOUTHWEST FLORIDA. A LARGE RAIN BAND NORTH OF
THE CENTER NORTH OF NAPLES EAST INTO THE INTERIOR WILL SPREAD NORTH
ACROSS COASTAL COLLIER COUNTY THROUGH COLLIER COUNTY INTO HENDRY AND
GLADES COUNTIES. ANOTHER LARGE SPIRAL BAND OVER LAKE OKEECHOBEE AND
OUT OVER THE ATLANTIC WILL ALSO MOVE NORTHWARD WITH POTENTIAL
TORNADOES AS WELL AS TORRENTIAL RAIN AND STRONG GUSTY WINDS WITH
WIND GUSTS UP TO HURRICANE FORCE POSSIBLE. TORRENTIAL DOWNPOURS WILL
ALSO OCCUR WITH RAINFALL RATES OF 2 TO 3 INCHES AN HOUR.

JR
Local storm report, Aug 19, 2:00 AM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
200 AM EDT TUE AUG 19 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     TORNADO          WELLINGTON              26.66N 80.26W
08/19/2008                   PALM BEACH         FL   TRAINED SPOTTER

            SPOTTER REPORTED TORNADO TOUCHDOWN NEAR THE INTERSECTION
            OF CARLTON ST AND GREEN VIEW SHORES BLVD. SPOTTER
            REPORTED SLIDING GLASS DOOR IN THE FRONT OF THE HOUSE
            BLEW IN ACCOMPANYING ROARING SOUND. NEIGHBOR HAD DAMAGE
            ALSO AND POWER IS OUT IN THE NEIGHBORDHOOD. EVENT
            HAPPENED JUST SOUTH OF WELLINGTON HIGH SCHOOL.

0145 AM     TORNADO          WELLINGTON              26.66N 80.26W
08/19/2008                   PALM BEACH         FL   EMERGENCY MNGR

            EMERGENCY MANAGEMENT REPORTED TORNADO TOUCHDOWN AT 13125
            SOUTHFIELD ROAD AT THE PALM BEACH EQUINE CLINIC. BUILDING
            REPORTEDLY DEMOLISHED.

&&

SANTOS
Local storm report, Aug 19, 2:07 AM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
207 AM EDT TUE AUG 19 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     TORNADO          WELLINGTON              26.66N 80.26W
08/19/2008                   PALM BEACH         FL   TRAINED SPOTTER

            SPOTTER REPORTED TORNADO TOUCHDOWN NEAR THE INTERSECTION
            OF CARLTON ST AND GREEN VIEW SHORES BLVD. SPOTTER
            REPORTED SLIDING GLASS DOOR IN THE FRONT OF THE HOUSE
            BLEW IN ACCOMPANYING ROARING SOUND. NEIGHBOR HAD DAMAGE
            ALSO AND POWER IS OUT IN THE NEIGHBORDHOOD. EVENT
            HAPPENED JUST SOUTH OF WELLINGTON HIGH SCHOOL.

0145 AM     TORNADO          WELLINGTON              26.66N 80.26W
08/19/2008                   PALM BEACH         FL   EMERGENCY MNGR

            EMERGENCY MANAGEMENT REPORTED TORNADO TOUCHDOWN AT 13125
            SOUTHFIELD ROAD AT THE PALM BEACH EQUINE CLINIC. BUILDING
            REPORTEDLY DEMOLISHED. THE WELLINGTON POLICE DEPARTMENT
            REPORTED THAT THE DAMAGE TO THE EQUINE CENTER WAS THE
            ROOF OFF ALONG WITH DEBRIS AND DESTROYED TRANSFORMERS.
            THERE IS ALSO AN APARTMENT WITH STRUCTURAL DAMAGE AT THE
            SAME LOCATION. NO REPORTED INJURIES AT THIS TIME.

&&

SANTOS
Local storm report, Aug 19, 2:21 AM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
221 AM EDT TUE AUG 19 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1251 AM     TROPICAL STORM   KEY BISCAYNE            25.69N 80.16W
08/19/2008                   MIAMI-DADE         FL   MESONET

            FWYF1 38 KTS GUSTING TO 45 KTS AT 0451Z.

0103 AM     TROPICAL STORM   FLAMINGO                25.15N 80.94W
08/19/2008                   MAINLAND MONROE    FL   MESONET

            FLM HANDAR 35 KTS GUST TO 46 KTS AT 0503Z.

0136 AM     TROPICAL STORM   VIRGINIA KEY            25.75N 80.16W
08/19/2008                   MIAMI-DADE         FL   MESONET

            VIK HANDAR 34 KTS GUST TO 41 KTS AT 0536Z.

0151 AM     TROPICAL STORM   VIRGINIA KEY            25.75N 80.16W
08/19/2008                   MIAMI-DADE         FL   MESONET

            VIK HANDAR 34 KTS GUST TO 41 KTS AT 0551Z.

0155 AM     TROPICAL STORM   KEY BISCAYNE            25.69N 80.16W
08/19/2008                   MIAMI-DADE         FL   MESONET

            FWYF1 35 KTS GUSTING TO 47 KTS AT 0555Z.

0203 AM     TROPICAL STORM   FLAMINGO                25.15N 80.94W
08/19/2008                   MAINLAND MONROE    FL   MESONET

            FLM HANDAR 35 KTS GUST TO 46 KTS AT 0603Z.

&&

CARACOZZA
Local storm report, Aug 19, 3:15 AM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
315 AM EDT TUE AUG 19 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 AM     TROPICAL STORM   MIAMI BEACH             25.81N 80.13W
08/19/2008                   MIAMI-DADE         FL   MESONET

            MBF REPORTED 34 KTS WITH GUST OF 41 KTS AT 555Z.

&&

RIVERA
Special weather statement, Aug 19, 3:30 AM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
330 AM EDT TUE AUG 19 2008

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-
676-190900-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM
20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
INCLUDING THE CITIES OF...PALMDALE...MOORE HAVEN...CLEWISTON...
LA BELLE...BIG CYPRESS SEMINOLE RESERVATION...PAHOKEE...
SOUTH BAY...BELLE GLADE...WELLINGTON...LION COUNTRY SAFARI...
SOUTH COUNTY REGIONAL PARK...PALM SPRINGS...FLORIDA GARDENS...
ABERDEEN...BOCA WEST...NAPLES...IMMOKALEE...
MICCOSUKEE INDIAN RESERVATION...MARKHAM PARK...COCONUT CREEK...
CORAL SPRINGS...TAMARAC...SUNRISE...PLANTATION...DAVIE...
COOPER CITY...HOLLYWOOD...PEMBROKE PINES...MIRAMAR...HOMESTEAD...
FLORIDA CITY...REDLAND...MICCOSUKEE RESORT...KENDALE LAKES...
WEST KENDALL...COUNTRY WALK...SHARK VALLEY...MIAMI...
MIAMI GARDENS...MIAMI LAKES...HIALEAH...DORAL...SOUTH MIAMI...
KENDALL...CUTLER RIDGE...FLAMINGO...JUPITER...WEST PALM BEACH...
BOCA RATON...POMPANO BEACH...FORT LAUDERDALE...
FORT LAUDERDALE BEACH...HOLLYWOOD BEACH...AVENTURA...
MIAMI BEACH...MIAMI SHORES...DOWNTOWN MIAMI...CUTLER BAY...
HOMESTEAD BAYFRONT PARK...EVERGLADES NATIONAL PARK
330 AM EDT TUE AUG 19 2008

...TROPICAL STORM FAY APPROACHING COLLIER COUNTY COAST...
...RAIN BANDS MOVING ACROSS SOUTH FLORIDA...
...RISK OF TORNADOES MAINLY NORTH OF ALLIGATOR ALLEY...
...TORRENTIAL DOWNPOURS MAIN CONCERN SOUTH OF ALLIGATOR ALLEY...
...WINDS AND RAINFALL INCREASING RAPIDLY OVER COASTAL COLLIER...

THROUGH 500 AM...RAIN BANDS FROM TROPICAL STORM FAY...LOCATED OVER
THE SOUTHEAST GULF OF MEXICO...WILL CONTINUE TO PROPAGATE NORTH AS
THEY ROTATE SOUTHEAST TO NORTHWEST AHEAD OF THE SYSTEM MAINLY IN
AREAS ALONG AND NORTH OF ALLIGATOR ALLEY. THESE RAIN BANDS WILL BE
CAPABLE OF PRODUCING QUICK TORNADOES AND VERY HEAVY SQUALLS
RESULTING POTENTIALLY IN LOCALLY HEAVY RAIN AMOUNTS.

SOUTH OF ALLIGATOR ALLEY...RAIN BANDS PROPAGATING NORTH AS THEY
ROTATE AROUND THE SYSTEM FROM THE SOUTH WILL HAVE THE POTENTIAL TO
PRODUCE TORRENTIAL DOWNPOURS OF 2 TO 4 INCHES IN SHORT PERIODS OF
TIME. THIS MAY LEAD TO QUICK FLOODING OF STREETS AND POORLY DRAINED
AREAS. THE TORNADO THREAT IN THIS AREAS SOUTH OF ALLIGATOR ALLEY
WILL SLOWLY SUBSIDE DURING THE MORNING HOURS.

TROPICAL STORM FAY WILL CONTINUE TO MOVE NORTH AT 7 MPH THROUGH THE
EARLY MORNING HOURS WHICH WOULD BRING IT ONSHORE IN THE VICINITY OF
NAPLES SOMETIME AROUND SUNRISE UNLESS THE TRACK OR SPEED OF MOVEMENT
CHANGES BEFORE THEN. A LARGE RAIN BAND NORTH OF THE CENTER ACROSS
NAPLES EAST INTO THE INTERIOR WILL SPREAD NORTH ACROSS COASTAL
COLLIER COUNTY THROUGH COLLIER COUNTY INTO HENDRY AND GLADES
COUNTIES OVER THE NEXT COUPLE OF HOURS. STRONG GUSTY WINDS WITH
CLOSE TO HURRICANE FORCE WILL BE POSSIBLE THROUGH THE MORNING HOURS
WITH ANY OF THIS ACTIVITY. TORRENTIAL DOWNPOURS WILL ALSO OCCUR WITH
RAINFALL RATES OF 2 TO 3 INCHES AN HOUR.

JR

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 9:27 PM EDTSpecial Marine WarningMFL63 min
Aug 18, 9:45 PM EDTTornado WarningMFLCollier15 min
Aug 18, 10:01 PM EDTTornado WarningMFLBroward14 min
Aug 18, 10:03 PM EDTTornado WarningMFLCollier15 min
Aug 18, 10:32 PM EDTSpecial Marine WarningMFL28 min
Aug 19, 12:30 AM EDTSpecial Marine WarningMFL60 min
Aug 19, 12:41 AM EDTTornado WarningMFLPalm Beach19 min
Aug 19, 1:02 AM EDTTornado WarningMFLPalm Beach28 min
Aug 19, 1:13 AM EDTSpecial Marine WarningMFL92 min
Aug 19, 1:28 AM EDTTornado WarningMFLPalm Beach32 min
Aug 19, 1:57 AM EDTTornado WarningMFLCollier, Hendry63 min
Aug 19, 2:04 AM EDTTornado WarningMFLPalm Beach41 min
Aug 19, 2:08 AM EDTSpecial Marine WarningMFL67 min
Aug 19, 2:37 AM EDTSpecial Marine WarningMFL83 min
Aug 19, 2:55 AM EDTTornado WarningMFLPalm Beach50 min
Aug 19, 3:01 AM EDTAreal Flood AdvisoryMFLPalm Beach3 hr
Aug 19, 3:07 AM EDTSpecial Marine WarningMFL83 min
Aug 19, 3:07 AM EDTTornado WarningMFLCollier, Hendry53 min
Aug 19, 3:43 AM EDTTornado WarningMFLPalm Beach47 min
Aug 19, 3:53 AM EDTSpecial Marine WarningMFL112 min
Aug 19, 4:25 AM EDTTornado WarningMFLPalm Beach20 min
Aug 19, 4:36 AM EDTTornado WarningMFLPalm Beach24 min
Aug 19, 4:38 AM EDTSpecial Weather StatementMFLCollier52 min
Aug 19, 4:51 AM EDTAreal Flood AdvisoryMFLCollier114 min
Aug 19, 5:00 AM EDTTornado WarningMFLHendry, Palm Beach30 min
Aug 19, 5:02 AM EDTTornado WarningMFLPalm Beach28 min
Aug 19, 5:07 AM EDTTornado WarningMFLPalm Beach23 min
Aug 19, 5:25 AM EDTSpecial Marine WarningMFL50 min
Aug 19, 5:30 AM EDTTornado WarningMFLGlades, Hendry, Palm Beach30 min
Aug 19, 5:36 AM EDTTornado WarningMFLMiami-Dade24 min
Aug 19, 5:43 AM EDTAreal Flood WarningMFLCollier11 hr
Aug 19, 5:49 AM EDTTornado WarningMFLPalm Beach26 min
Aug 19, 5:50 AM EDTSpecial Marine WarningMFL55 min
Aug 19, 5:59 AM EDTTornado WarningMFLPalm Beach31 min
Aug 19, 6:10 AM EDTSpecial Marine WarningMFL2 hr
Aug 19, 6:31 AM EDTSpecial Weather StatementMFLCollier, Hendry59 min
Aug 19, 6:48 AM EDTTornado WarningMFLPalm Beach27 min
Aug 19, 7:10 AM EDTTornado WarningMFLPalm Beach20 min
Aug 19, 7:15 AM EDTTornado WarningMFLPalm Beach30 min
Aug 19, 7:29 AM EDTSpecial Weather StatementMFLHendry61 min
Aug 19, 7:32 AM EDTTornado WarningMFLPalm Beach28 min
Aug 19, 7:33 AM EDTSpecial Marine WarningMFL27 min
Aug 19, 7:38 AM EDTTornado WarningMFLMonroe22 min
Aug 19, 7:40 AM EDTTornado WarningMFLBroward, Miami-Dade35 min
Aug 19, 8:01 AM EDTTornado WarningMFLPalm Beach44 min
Aug 19, 8:01 AM EDTTornado WarningMFLMonroe29 min
Aug 19, 8:49 AM EDTSpecial Weather StatementMFLHendry56 min
Aug 19, 9:02 AM EDTTornado WarningMFLPalm Beach28 min
Aug 19, 9:14 AM EDTFlash Flood WarningMFLPalm Beach3 hr
Aug 19, 9:15 AM EDTFlash Flood WarningMFLHendry3 hr
Aug 19, 9:35 AM EDTTornado WarningMFLPalm Beach25 min
Aug 19, 9:44 AM EDTSpecial Weather StatementMFLHendry61 min
Aug 19, 10:49 AM EDTSpecial Weather StatementMFLGlades, Hendry56 min
Aug 19, 11:40 AM EDTSpecial Marine WarningMFL65 min
Aug 19, 12:15 PM EDTFlash Flood WarningMFLPalm Beach3 hr
Aug 19, 12:16 PM EDTFlash Flood WarningMFLGlades, Hendry3 hr
Aug 19, 12:34 PM EDTAreal Flood WarningMFLCollier, Glades, Hendry4 hr
Aug 19, 12:35 PM EDTSpecial Weather StatementMFLGlades85 min
Aug 19, 12:39 PM EDTSpecial Marine WarningMFL111 min
Aug 19, 12:42 PM EDTSmall Craft AdvisoryMFL55 hr
Aug 19, 12:47 PM EDTSpecial Weather StatementMFLGlades, Hendry58 min
Aug 19, 12:55 PM EDTSpecial Weather StatementMFLGlades, Hendry50 min
Aug 19, 1:38 PM EDTHurricane Local StatementMFLBroward, Collier, Miami-Dade, Monroe, Palm Beach8 hr
Aug 19, 1:41 PM EDTSpecial Weather StatementMFLGlades64 min
Aug 19, 2:38 PM EDTSpecial Weather StatementMFLGlades67 min
Aug 19, 3:28 PM EDTFlash Flood WarningMFLGlades2 hr
Aug 19, 3:48 PM EDTRiver Flood WarningMFLGlades9 days
Aug 19, 4:00 PM EDTSpecial Marine WarningMFL60 min
Aug 19, 5:03 PM EDTSpecial Marine WarningMFL87 min
Aug 19, 5:29 PM EDTFlash Flood WarningMFLGlades7 hr
Aug 19, 6:34 PM EDTSpecial Marine WarningMFL86 min

Nearby

Tornado Warnings in Florida, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.